Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 155, NWS Atlanta, GA

June 6, 2024Dodge County, Telfair County, Wilcox County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 6, 2024, 4:21 PM EDT for Dodge County, Telfair County, Wilcox County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2024, 4:21 PM EDT (20:21 UTC)
Expired
Jun 6, 2024, 5:00 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 770 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
770 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

377 
WUUS52 KFFC 062021
SVRFFC
GAC091-271-315-062100-
/O.NEW.KFFC.SV.W.0155.240606T2021Z-240606T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
421 PM EDT Thu Jun 6 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Dodge County in central Georgia...
  Southwestern Telfair County in central Georgia...
  Southeastern Wilcox County in central Georgia...

* Until 500 PM EDT.

* At 421 PM EDT, a severe thunderstorm was located over Antioch
  Church, or near Abbeville, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Abbeville, Rhine, Temperance, Browning, Antioch Church, and Five
  Points.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3185 8339 3191 8344 3198 8343 3210 8311
      3186 8304 3185 8320
TIME...MOT...LOC 2021Z 252DEG 23KT 3192 8334 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
3 follow-up statements
909 
WWUS52 KFFC 062031
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
431 PM EDT Thu Jun 6 2024

GAC091-271-315-062100-
/O.CON.KFFC.SV.W.0155.000000T0000Z-240606T2100Z/
Dodge GA-Telfair GA-Wilcox GA-
431 PM EDT Thu Jun 6 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN DODGE...SOUTHWESTERN TELFAIR AND SOUTHEASTERN WILCOX
COUNTIES...

At 431 PM EDT, a severe thunderstorm was located over Browning, or
near Abbeville, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Abbeville, Rhine, Temperance, Browning, Antioch Church, and Five
Points.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3185 8331 3192 8338 3202 8333 3210 8311
      3186 8304 3185 8320
TIME...MOT...LOC 2031Z 252DEG 23KT 3194 8326 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
087 
WWUS52 KFFC 062038
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
438 PM EDT Thu Jun 6 2024

GAC091-271-315-062100-
/O.CON.KFFC.SV.W.0155.000000T0000Z-240606T2100Z/
Dodge GA-Telfair GA-Wilcox GA-
438 PM EDT Thu Jun 6 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN DODGE...SOUTHWESTERN TELFAIR AND SOUTHEASTERN WILCOX
COUNTIES...

At 437 PM EDT, a severe thunderstorm was located over Rhine, or near
Abbeville, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Rhine, Temperance, Browning, and Five Points.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3185 8324 3193 8330 3204 8327 3210 8311
      3186 8304 3185 8320
TIME...MOT...LOC 2037Z 252DEG 23KT 3195 8321 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
770 
WWUS52 KFFC 062051
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
451 PM EDT Thu Jun 6 2024

GAC091-271-315-062100-
/O.EXP.KFFC.SV.W.0155.000000T0000Z-240606T2100Z/
Dodge GA-Telfair GA-Wilcox GA-
451 PM EDT Thu Jun 6 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DODGE...
SOUTHWESTERN TELFAIR AND SOUTHEASTERN WILCOX COUNTIES WILL EXPIRE AT
500 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

&&

LAT...LON 3185 8324 3193 8330 3204 8327 3210 8311
      3186 8304 3185 8320
TIME...MOT...LOC 2050Z 252DEG 23KT 3197 8313 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:32 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 6, 2:32 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
232 PM EDT Thu Jun 6 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 231 PM EDT Thu Jun 6 2024

At a glance:

-Humid and overcast today.

-A cold front during the overnight hours should turn the humidity
dial down tomorrow.

If you haven't been outside today, it's gross. It's only noon and
dewpoints have climbed into the 70s. A weak line of showers and
thunderstorms is hanging around parts of western GA and the metro
area. This is expected to die off with another round of convection
possible this afternoon as the front continues to make progress
through the state. Mostly along and south of I-85.  A few storms
could produce gusty to damaging winds, but the overall severe threat
remains low given.

Tomorrow looks significantly nicer. Behind the front, temps will
climb into the mid 80s and low 90s but minimum RH values are
expected to fall into the mid to upper 30s giving us a welcome break
from the humidity and keeping a lid on any thunderstorm activity.

Vaughn

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 231 PM EDT Thu Jun 6 2024

Saturday, the (relatively) cooler and drier continental airmass
will have overspread the forecast area. Despite high temperatures in
the mid 80s to low 90s, dewpoints in the 50s areawide will make the
airmass feel less oppressive than what is typical for early June. As
broad and deep troughing becomes the prevailing weather pattern over
the eastern CONUS, several disturbances within the base of the broad
trough will signal the end of our benign weather pattern. Sunday, as
a frontal boundary sags southward, the shower and thunderstorm
chances begin to increase across north Georgia. This front will
slowly progress southward through Monday before stalling out
somewhere across north Florida by Tuesday. As a result, daily rain
and thunderstorm chances are forecast areawide each day through the
end of the period. While SBCAPE will be running between 1000-2000
J/kg and deep layer shear will be in place from Sunday through
midweek, a few storms could become strong. At this time, no
significant severe weather or flooding impacts are in play
throughout the long term forecast period, but a few isolated
strong storms could become severe producing gusty winds and
frequent lightning. Strong storms could also produce instances of
locally heavy rainfall, especially with PWATs running between
1.5-2.0"+ in the moisture rich airmass. Sunday will be the warmest
day of the period with highs in the low 80s to mid 90s. Daytime
highs will then trend cooler each day after Sunday, moderating
back into the 80s by midweek.

KAL

&&

.AVIATION...
(18Z TAFS)
Issued at 135 PM EDT Thu Jun 6 2024

Showers in the ATL area have come to an end. The potential for any
kind of redevelopment into afternoon TSRA remains low, but if it
were to happen it would be mostly likely after 21Z as marked by
VCSH. CIGS will continue to rise into Low VFR or high MVFR for the
rest of the afternoon with a CU field keeping coverage to SCT/BKN.
WSW at 5-10kts could be a little gusty this afternoon with 15kts
possible.

//ATL Confidence...18Z Update...

Medium on all elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          67  88  59  88 /  10   0   0   0
Atlanta         69  86  63  88 /   0   0   0   0
Blairsville     61  79  53  81 /  10   0   0   0
Cartersville    65  85  56  88 /   0   0   0   0
Columbus        71  92  64  91 /  10   0   0   0
Gainesville     66  84  60  86 /   0   0   0   0
Macon           68  92  59  91 /  10   0   0   0
Rome            64  86  57  89 /   0   0   0   0
Peachtree City  66  88  57  89 /   0   0   0   0
Vidalia         72  94  66  92 /  30  10   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Vaughn
LONG TERM....KAL
AVIATION...Vaughn
Hazardous weather outlook, Jun 6, 5:02 AM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
502 AM EDT Thu Jun 6 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-070915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
502 AM EDT Thu Jun 6 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered showers and thunderstorms are expected
across portions of north and central Georgia today. A few storms
could be strong with gusty winds, heavy rainfall, and frequent
cloud-to-ground lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated thunderstorms are possible on Friday afternoon across
portions of east-central Georgia. Scattered thunderstorms will
return across the area Sunday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 6, 1:42 PM EDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
142 PM EDT Thu Jun 6 2024

GAZ091-092-103-104-061815-
Schley GA-Sumter GA-Marion GA-Webster GA-
142 PM EDT Thu Jun 6 2024

...A strong thunderstorm will impact portions of southeastern Marion,
central Webster, Schley and northwestern Sumter Counties through 215
PM EDT...

At 142 PM EDT, a strong thunderstorm was over Draneville, or 9 miles
northeast of Preston, moving east at 25 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Americus, Ellaville, Preston, Putnam, Murrays Crossroads, Friendship,
Doyle, Bumphead, La Crosse, Church Hill, Draneville, and Walls
Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3220 8461 3237 8432 3237 8426 3230 8426
      3230 8422 3223 8422 3223 8420 3209 8416
      3206 8458
TIME...MOT...LOC 1742Z 249DEG 21KT 3218 8447

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 6, 2:53 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT Thu Jun 6 2024

GAZ051-061-062-061930-
Taliaferro GA-Hancock GA-Warren GA-
253 PM EDT Thu Jun 6 2024

...A strong thunderstorm will impact portions of Warren, northeastern
Hancock and southern Taliaferro Counties through 330 PM EDT...

At 252 PM EDT, a strong thunderstorm was over Powelton, or 7 miles
south of Crawfordville, moving east at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Warrenton, Crawfordville, Norwood, Sharon, Camak, Springfield,
Cadley, Mayfield, Powelton, Barnett, Reese, Mesena, and Raytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3335 8292 3346 8301 3349 8298 3354 8296
      3361 8269 3360 8269 3360 8266 3361 8265
      3346 8259 3341 8255 3335 8255 3336 8253
      3334 8251
TIME...MOT...LOC 1852Z 271DEG 16KT 3345 8287

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 6, 3:23 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
323 PM EDT Thu Jun 6 2024

GAZ072-082>084-062000-
Wilkinson GA-Bibb GA-Jones GA-Twiggs GA-
323 PM EDT Thu Jun 6 2024

...A strong thunderstorm will impact portions of western Wilkinson,
east central Bibb, northern Twiggs and southeastern Jones Counties
through 400 PM EDT...

At 323 PM EDT, a strong thunderstorm was over Dry Branch, or 10 miles
northwest of Jeffersonville, moving east at 25 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Jeffersonville, Gordon, Ivey, McIntyre, Marion, Mountain Springs,
Griswoldville, Fitzpatrick, Ripley, Huber, Dry Branch, Myricks Mill,
and Franklinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3266 8355 3280 8358 3294 8345 3294 8336
      3293 8335 3294 8332 3294 8321 3266 8319
TIME...MOT...LOC 1923Z 265DEG 22KT 3278 8348

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 6, 4:14 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
414 PM EDT Thu Jun 6 2024

GAZ108-109-062045-
Wilcox GA-Dodge GA-
414 PM EDT Thu Jun 6 2024

...A strong thunderstorm will impact portions of southwestern Dodge
and southeastern Wilcox Counties through 445 PM EDT...

At 414 PM EDT, a strong thunderstorm was over Owensboro, or 8 miles
southwest of Abbeville, moving east at 20 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Abbeville, Rochelle, Browning, Antioch Church, and Owensboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3185 8346 3188 8349 3197 8347 3206 8327
      3190 8320 3188 8320 3185 8318 3185 8321
      3184 8321
TIME...MOT...LOC 2014Z 251DEG 17KT 3191 8341

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:25 PM EDTSpecial Weather StatementFFCFloyd35 min
Jun 5, 10:37 PM EDTSpecial Weather StatementFFCTalbot23 min
Jun 5, 10:44 PM EDTSpecial Weather StatementFFCCarroll, Haralson, Polk31 min
Jun 5, 10:58 PM EDTSpecial Weather StatementFFCTalbot, Upson32 min
Jun 5, 11:00 PM EDTSpecial Weather StatementFFCChattooga30 min
Jun 5, 11:22 PM EDTSpecial Weather StatementFFCTroup38 min
Jun 6, 12:06 AM EDTSpecial Weather StatementFFCCherokee24 min
Jun 6, 12:17 AM EDTSpecial Weather StatementFFCCoweta, Fayette28 min
Jun 6, 12:32 AM EDTSpecial Weather StatementFFCCherokee, Dawson28 min
Jun 6, 12:45 AM EDTSpecial Weather StatementFFCFayette, Henry, Spalding30 min
Jun 6, 1:17 AM EDTSpecial Weather StatementFFCHenry, Newton, Rockdale28 min
Jun 6, 1:42 PM EDTSpecial Weather StatementFFCSchley33 min
Jun 6, 2:53 PM EDTSpecial Weather StatementFFCTaliaferro, Warren37 min
Jun 6, 3:23 PM EDTSpecial Weather StatementFFCTwiggs37 min
Jun 6, 4:14 PM EDTSpecial Weather StatementFFCWilcox31 min
Jun 6, 4:42 PM EDTSpecial Weather StatementFFCDodge, Laurens33 min
Jun 6, 4:54 PM EDTSpecial Weather StatementFFCTelfair36 min
Jun 6, 5:11 PM EDTSpecial Weather StatementFFCJohnson, Treutlen34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.